Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 207, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 10, 2006, 1:48 PM CDT for Marion County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2006, 1:48 PM CDT (18:48 UTC)
- Expired
- May 10, 2006, 2:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Marion County, AL
The radar
The Columbus AFB radar (KGWX), 49 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 9:48 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:45 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 10, 11:45 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1145 AM CDT WED MAY 10 2006 .UPDATE... ACTIVE WEATHER ONGOING ACROSS CENTRAL ALABAMA THIS MORNING AND CONTINUE TO EXPECT SEVERE WEATHER THROUGH THE AFTERNOON AND EVENING HOURS. SEVERAL COMPLEXES OF THUNDERSTORMS ARE CURRENTLY ON THE RADAR SCREEN WITH COMPLEX NUMBER ONE ACROSS SOUTHEASTERN AREAS OF THE CWA AND SECOND COMPLEX JUST ENTERING THE STATE IN MARION AND LAMAR COUNTIES. A THIRD COMPLEX IS ABOUT TO CROSS THE MISSISSIPPI RIVER INTO MISSISSIPPI. COLD FRONT IS STILL WELL TO OUR WEST ACROSS SE MISSOURI...ARKANSAS... AND NW LOUISIANA. UNFORTUNATELY THIS WILL MAKE FOR A LONG AFTERNOON AND EVENING. AMAZINGLY IT SEEMS THAT THE ATMOSPHERE IS ABLE TO RECOVER BEHIND THESE COMPLEXES AS THEY HAVE HAD NO PROBLEM SUSTAINING THEMSELVES. WITH A PRIME UNSTABLE ATMOSPHERE ACROSS SOUTHERN MISSISSIPPI AND WEST AND SOUTHWEST ALABAMA...BELIEVE THIS AREA WILL HAVE THE GREATEST THREAT FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. HAVE UPDATED THE CURRENT FORECAST TO INCREASE POPS TO CATEGORICAL FOR ALL AREAS. HAVE ALSO ADJUSTED AFTERNOON TEMPS...DEWPOINTS... AND QPF. ALSO ISSUED A FLASH FLOOD WATCH FOR AREAS ALONG AND WEST OF INTERSTATE 65 UNTIL MIDNIGHT. WILL ALSO CANCEL SEVERE THUNDERSTORM WATCH 329. FYI...WE WILL BE DOING A 17Z BALLOON RELEASE RATHER THAN THE TRADITIONAL 18Z RELEASE AS THUNDERSTORMS ARE EXPECTED OVER THE UPPER BUILDING AT RELEASE TIME. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...FLASH FLOOD WATCH UNTIL MIDNIGHT FOR AREAS ALONG ANS WEST OF INTERSTATE 65. && KNS/99
Hazardous weather outlook, May 10, 1:35 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 135 PM CDT WED MAY 10 2006 ALZ011>015-017>050-111200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 135 PM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. TWO TO THREE LINES OF SEVERE THUNDERSTORMS ARE LIKELY ACROSS ALL OF CENTRAL ALABAMA THROUGH MIDNIGHT FOR AREAS WEST OF INTERSTATE 65...AND UNTIL 4 AM FOR AREAS EAST OF INTERSTATE 65. FOR AREAS ALONG AND SOUTH OF A LIVINGSTON...LAKE MARTIN...WEST POINT LAKE LINE...THE MAIN THREATS WILL BE TORNADIC STORMS AND FLASH FLOODING. NORTH OF THIS LINE...THE MAIN THREATS WILL BE STRAIGHT LINE WINDS AND FLASH FLOODING. LINES OF THUNDERSTORMS WILL MOVE ACROSS ALABAMA THIS AFTERNOON INTO TONIGHT AS SEVERAL UPPER AIR DISTURBANCES MOVE ACROSS THE REGION. BESIDES HIGH WINDS AND POSSIBLE TORNADOES...IT IS LIKELY SIGNIFICANT FLOODING WILL OCCUR DUE TO THE REPEATED HEAVY RAIN. THIS IS DEVELOPING INTO A DANGEROUS WEATHER SITUATION. KEEP ABREAST OF THE LATEST WEATHER CONDITIONS...BE READY AND KNOW WHAT TO DO IF A WARNING IS ISSUED...AND DO NOT DRIVE INTO FLOODED ROADS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WINDS WILL BECOME GUSTY ON THURSDAY...IN THE WAKE OF THE COLD FRONTAL PASSAGE. GUSTS AS HIGH AS 40 MPH CAN BE EXPECTED...AND A WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THROUGH TONIGHT. STEFKOVICH
In the hours before
Special weather statement, May 10, 12:35 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1235 PM CDT WED MAY 10 2006 ALZ023-101800- TUSCALOOSA- 1235 PM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL 100 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER EXTREME EAST CENTRAL TUSCALOOSA COUNTY...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR THROUGH 100 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 12/SIRMON
Special weather statement, May 10, 12:44 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1244 PM CDT WED MAY 10 2006 ALZ034-101830- BIBB- 1244 PM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BIBB COUNTY UNTIL 130 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM WOODSTOCK TO 17 MILES WEST OF WEST BLOCTON...MOVING EAST AT 40 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WOODSTOCK AND WEST BLOCTON THROUGH 130 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 12/SIRMON
Special weather statement, May 10, 12:53 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1253 PM CDT WED MAY 10 2006 ALZ025-101900- SHELBY- 1253 PM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY COUNTY UNTIL 200 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ALABASTER...MOVING EAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SHELBY CO AIRPORT... ALABASTER AND CHELSEA THROUGH 200 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. KSL
Local storm report, May 10, 1:04 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
104 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM FLASH FLOOD HUEYTOWN 33.44N 87.00W
05/10/2006 JEFFERSON AL AMATEUR RADIO
FLOODED STREETS IN HUEYTOWN BY WINN DIXIE...ALLISON
BONNET AND FOREST STREET...6 TO 8 INCHES ON ROAD.
&&
DCWLocal storm report, May 10, 1:19 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
119 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG BESSEMER 33.38N 86.96W
05/10/2006 JEFFERSON AL EMERGENCY MNGR
TREES AND POWERLINES DOWN AROUND BESSEMER.
&&
JONES/90Local storm report, May 10, 1:25 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
125 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM LIGHTNING 3 NE PELHAM 33.33N 86.76W
05/10/2006 SHELBY AL AMATEUR RADIO
HOUSE SET ON FIRE BY LIGHTNING ON TALL TIMBRE DRIVE.
&&
DCWThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 5:23 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 52 min |
| May 10, 6:06 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Tuscaloosa | 26 min |
| May 10, 10:33 AM CDT | Flash Flood Watch | BMX | Autauga, Bibb, Blount, Chilton, Dallas, Elmore and 16 more | 11 hr |
| May 10, 10:55 AM CDT | Severe Thunderstorm Warning | BMX | Lamar | 65 min |
| May 10, 11:04 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 41 min |
| May 10, 11:23 AM CDT | Severe Thunderstorm Warning | BMX | Fayette | 52 min |
| May 10, 11:30 AM CDT | Severe Thunderstorm Warning | BMX | Pickens | 45 min |
| May 10, 11:33 AM CDT | Severe Thunderstorm Warning | BMX | Winston | 57 min |
| May 10, 11:44 AM CDT | Severe Thunderstorm Warning | BMX | Walker | 61 min |
| May 10, 11:52 AM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 38 min |
| May 10, 11:59 AM CDT | Severe Thunderstorm Warning | BMX | Greene | 31 min |
| May 10, 12:25 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 50 min |
| May 10, 12:50 PM CDT | Flash Flood Warning | BMX | Pickens, Tuscaloosa | 3 hr |
| May 10, 1:07 PM CDT | Flash Flood Warning | BMX | Greene, Hale, Sumter | 3 hr |
| May 10, 1:17 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 28 min |
| May 10, 1:35 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 40 min |
| May 10, 1:55 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 37 min |
| May 10, 2:01 PM CDT | Tornado Warning | BMX | Sumter | 29 min |
| May 10, 2:17 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 43 min |
| May 10, 2:19 PM CDT | Flash Flood Warning | BMX | Winston | 116 min |
| May 10, 2:23 PM CDT | Tornado Warning | BMX | Marengo | 37 min |
| May 10, 2:25 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 50 min |
| May 10, 2:36 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Perry | 39 min |
| May 10, 2:44 PM CDT | Flash Flood Warning | BMX | Marengo | 3 hr |
| May 10, 2:51 PM CDT | Flash Flood Warning | BMX | Bibb, Chilton, Coosa, Tallapoosa | 3 hr |
| May 10, 2:55 PM CDT | Tornado Warning | BMX | Marengo | 19 min |
| May 10, 2:58 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 47 min |
| May 10, 3:08 PM CDT | Flash Flood Warning | BMX | Autauga, Dallas, Elmore | 3 hr |
| May 10, 3:25 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 35 min |
| May 10, 3:31 PM CDT | Flash Flood Warning | BMX | Perry | 119 min |
| May 10, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 39 min |
| May 10, 3:43 PM CDT | Flash Flood Warning | BMX | Talladega | 62 min |
| May 10, 3:58 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 62 min |
| May 10, 3:58 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 47 min |
| May 10, 4:01 PM CDT | Flash Flood Warning | BMX | Lowndes, Montgomery | 119 min |
| May 10, 4:17 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 28 min |
| May 10, 4:24 PM CDT | Flash Flood Warning | BMX | Chambers, Lee | 2 hr |
| May 10, 4:28 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 47 min |
| May 10, 4:34 PM CDT | Severe Thunderstorm Warning | BMX | Bullock | 26 min |
| May 10, 5:23 PM CDT | Flash Flood Warning | BMX | Marengo, Sumter | 2 hr |
| May 10, 5:53 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 52 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.